• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

New to forum with Sertraline questions!

K

Kizzy92

New member
Joined
Dec 23, 2014
Messages
1
Hi there, really sorry for such a long rambling post but hopefully bit of background info and diary of events will help me feel reassured!

Ive on and off suffered with depression and anxiety, also with feelings of anger and wanting to hurt people.
Last Year I had a baby, I was down for a while then for a good few months felt pretty good for the majority of the time. I went back to work in July of this year, at first all was good (although I've never liked my job) I gradually went downhill from there until I couldn't take anymore and left my job in October. When I was on days off with my little one I was concentrating so hard on enjoying her, I wasn't doing and making myself angry and miserable. I hated the people at work and felt it was the only way out. Since then things got even worse and I got to a stage where I couldn't go out on my own and need someone with me everyday with my little one (thankfully friends and family are very helpful) to get me through the day. I decided to bite the bullet and go to the Dr's (who at first offered me cbt, I was too gone for that and couldn't accept what was being said as helpful)
I started on sertraline on the 24th of Nov (Monday) 50mg and was really unwell with diarrhoea sickness etc, I then couldn't sleep over night, nobody else got the illness so I assumed it was a reaction to the tablet. Not that Friday but the Friday after (the 5th of Dec) I decided to start again on a 1/4 of a tablet, then last Friday I went upto half a tablet, so 25mg, over the weekend I felt really spaced out and then yesterday had about 4 lots of diarrhoea and was literally exhausted.
My question is! Is this normal and the tablets? I'm also struggling to eat. Sorry to beat around the houses before I got to that question. My Dr says not and has just put it down to a winter virus but it doesn't feel like it, my sister who has bipolar (also on sertraline) has also said whenever she changes her dose she gets these symptoms but the Dr just wants to pass it off all the time :/ I'm sick of having a "gluggy" tummy and feeling pants, I want to feel well and look after my baby :(

Thanks in advance!
 
*autumn*

*autumn*

ACCOUNT CLOSED
Joined
Nov 1, 2014
Messages
3,652
Location
here
:hi: kizzy92, welcome to the forum.

from my own personal experience sertaline affects my eating.

hope more people will be along with support.

sprinkles.
 
T

Thoth

Well-known member
Joined
Oct 12, 2014
Messages
230
Location
Leicester/Sheffield
From my experience I never got any side-effects on any SSRI's. I was on Sertraline 200mg a day. Had Prozac and Lexapro as well. They never made me feel different and I never got side-effects. The thing that I have slowly learned is just because most people don't have an issue with a drug does not mean you will too.

Most people are effected by SSRI's, some will find SNRI's or MAOI's work for them. If Sertraline is too strong for you, I suppose you could look at 10mg of Escitalopram, it has a lower kinetic inhibition of serotonin but it is slightly stronger in other areas, especially in its metabolite form (Escitalopram has a higher 5-HT rate as a metabolite). You could also ask for a TCA as Tricyclics tend to be weaker, but they also have a tendency for more side-effects.

Like I say everyone is different, most people are knocked out for a week on Seroquel, I wasn't at all. It's a matter of trial and error.
 
C

cherbear

Guest
Hi ! I started out on 50 mg of Sertraline and had side effects for about three weeks and still did not feel good after that my dose was upped to 100 mg and I am fine on that I don't feel bad at all and no more side effects apart from loss of appetite . Though as Thoth said it's trial and error and we are all different and can react in different ways to medication . Hope you get all the support you need from family and GP , big hugs xxx
 
E

Elle-X

Well-known member
Joined
Dec 21, 2014
Messages
184
Location
Lincolnshire
Hi Kizzy92 :) I was on Sertraline and my appetite was affected but I didn't get an upset stomach. I did have problems sleeping for a while but that's nothing new! Hope everything calms down for you soon.
 
C

chrisg

New member
Joined
Dec 28, 2014
Messages
1
Please be patient,,i had the same side effects..going to the toilet loss of weight ..waking up randomly at night.

but they are just side effects...they will 100 percent go after 3 weeks..

it is a good drug hope you stick with it....don't be put off by the side effects..they go away..

~1~
 
W

wulfgar

Active member
Joined
Dec 30, 2014
Messages
26
I had an upset tummy and a spaced out feeling when starting Sertraline. From reading around these seem to be common side effects with this medication.
I hope you feel better soon.
 
Top